zbMATH — the first resource for mathematics

Abundance of Hilbertian domains. (English) Zbl 0899.12002
An integral domain \(A\) is called separably Hilbertian if every separable Hilbert set of its quotient field contains elements all of whose coordinates are in \(A\). Let \(\mathcal O\) be a countable separably Hilbertian domain with quotient field \(K\), let \(L\) be an abelian extension of \(K\) such that \(\{\text{ord}(a)\mid a\in\text{Gal}(L/K)\}\) is unbounded and let \({\mathcal O}_L\) be the integral closure of \(A\) in \(L\). Denote further by \(G(K)=G(K_s)\) the absolute Galois group of \(K\). The author shows that, for each integer \(e\geq 2\) and almost all \((\sigma_1,\dots,\sigma_e)\in G(K)^e\) (in the sense of the Haar measure), each ring between \({\mathcal O}_L\) and \(L\cdot K_s^\Sigma\) is separably Hilbertian (here \(\Sigma\) denotes the subgroup of \(G(K)\) generated by \(\sigma_1,\dots,\sigma_e\)). Denote by \(K_{\text{ab}}\) (resp. \(K_{\text{sol}}\)) the maximal abelian (resp. solvable) extension of \(K\). Then, again for \(e\geq 2\) and for almost all \((\sigma_1,\dots,\sigma_e)\in G(K)^e\), a theorem similar to the preceding one holds for all fields between \(K_{\text{ab}}\) and \(K_{s,\text{ab}}^\Sigma\) and moreover each field between \((\overline\mathbb{Q}^\Sigma\cap\overline\mathbb{Q}_{\text{tot},{\mathcal S}})_{\text{ab}}\) and \(\overline\mathbb{Q}_{\text{ab}}^\Sigma\) (where \(\overline\mathbb{Q}_{\text{tot},{\mathcal S}}\) means the maximal algebraic extension of \(\mathbb{Q}\) in which every prime of the finite set \(\mathcal S\) totally splits) has the free profinite group \(\widehat F_\omega\) of rank \(\aleph_0\) as its absolute Galois group.

12E25 Hilbertian fields; Hilbert’s irreducibility theorem
Full Text: DOI EuDML
[1] Fried, M., Jarden, M.: Field arithmetic. Ergebnisse der Mathematik (3)11, Springer, Heidelberg, 1986
[2] Fried, M., Völklein, H.: The embedding problem over a Hilbertian PAC field. Annals of Mathematics135 (1992), 469–481 · Zbl 0765.12002 · doi:10.2307/2946573
[3] Geyer, W.-D.: Galois groups of intersections of local fields. Israel Journal of Mathematics30 (1978), 382–396. · Zbl 0383.12014 · doi:10.1007/BF02762001
[4] Haran, D., Jarden, M.: Compositum of Galois extensions of Hilbertian fields. Ann. Sci. École Norm. Sup. (4)24 (1991), 739–748 · Zbl 0755.12001
[5] Haran, D., Jarden, M.: Regular split embedding problems over complete valued fields. Forum Mathematicum, · Zbl 0903.12003
[6] Jarden, M.: Large normal extensions of Hilbertian fields. Mathematische Zeitschrift, · Zbl 0873.12001
[7] Jarden, M.: Infinite Galois theory. A chapter in Handbook of Algebra I, edited by H. Hazewinkel, Elsevier Science, B.V., Amsterdam, 1996 · Zbl 0864.12003
[8] Jarden, M., Razon, A.: Pseudo algebraically closed fields over rings. Israel Journal of Mathematics86 (1994), 25–59 · Zbl 0802.12007 · doi:10.1007/BF02773673
[9] Jarden, M., Razon, A.: Skolem density problems over algebraic PSC fields over rings. Nieuw Archief fur Wisskunde13 (3), November 1995, 381–399 · Zbl 0859.12005
[10] Jarden, M., Razon, A.: Rumely local global principle for algebraic PSC fields over rings. Transactions of AMS, · Zbl 0859.12005
[11] Lang, S.: Introduction to algebraic geometry. Interscience Publishers, New York, 1964 · Zbl 0211.38501
[12] Pop, F.: Embedding problems over large fields. Annals of Mathematics144 (1996), 1–34 · Zbl 0862.12003 · doi:10.2307/2118581
[13] Robinson, D.: A course in the theory of groups. Graduate texts in mathematics80, Springer, New York, 1982
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.